Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 472, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 7:41 PM CDT for Madison Parish, Tensas Parish, Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 9, 2012, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:35 PM CDT | TSTM WND DMG | 5 Ssw Waverly, LA | NUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON LOUNGE AND WAVERLY |
| Aug 9, 8:40 PM CDT | TSTM WND DMG | 5 Ssw Waverly, LA | NUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON LOUNGE AND WAVERLY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS54 KJAN 100041
SVRJAN
LAC065-107-100145-
/O.NEW.KJAN.SV.W.0472.120810T0041Z-120810T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 845 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TENDAL MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON
AND SOMERSET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3245 9145 3249 9128 3223 9108 3221 9111
3221 9114 3219 9117 3218 9117 3212 9143
TIME...MOT...LOC 0041Z 332DEG 13KT 3240 9132
$$
BK2 follow-up statements
182
WWUS54 KJAN 100050
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT THU AUG 9 2012
LAC065-107-100145-
/O.CON.KJAN.SV.W.0472.000000T0000Z-120810T0145Z/
TENSAS LA-MADISON LA-
750 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN MADISON AND NORTHEASTERN TENSAS PARISHES...
AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TENDAL MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AFTON
AND SOMERSET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3245 9145 3249 9128 3223 9108 3221 9111
3221 9114 3219 9117 3218 9117 3212 9143
TIME...MOT...LOC 0051Z 343DEG 13KT 3236 9133
$$
BK387 WWUS54 KJAN 100124 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 824 PM CDT THU AUG 9 2012 LAC065-107-100145- /O.CON.KJAN.SV.W.0472.000000T0000Z-120810T0145Z/ TENSAS LA-MADISON LA- 824 PM CDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL MADISON AND NORTH CENTRAL TENSAS PARISHES... AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN MADISON PARISH MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE A STRUCTURE IMMEDIATELY. && LAT...LON 3239 9145 3241 9135 3217 9123 3212 9143 TIME...MOT...LOC 0125Z 021DEG 10KT 3227 9143 $$ BK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 4:00 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU AUG 9 2012 .DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS. CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE) TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE SUNSET. WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER CALIBER. OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS. AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED BELOW. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40 KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN. MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH FRIDAY AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 92 69 90 / 41 45 16 6 MERIDIAN 72 92 68 90 / 30 50 25 8 VICKSBURG 75 90 65 90 / 46 36 11 5 HATTIESBURG 73 94 73 92 / 36 54 31 16 NATCHEZ 75 90 69 90 / 43 46 21 9 GREENVILLE 75 89 64 88 / 51 24 7 5 GREENWOOD 74 89 63 88 / 46 28 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-102330- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/DL
In the hours before
Special weather statement, Aug 9, 6:52 PM CDT, 49 minutes before
LAZ025-MSZ053-100020- CLAIBORNE MS-TENSAS LA- 652 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 652 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 652 PM CDT...MOVING SOUTHEAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3206 9098 3188 9108 3200 9134 3216 9124 TIME...MOT...LOC 2352Z 296DEG 16KT 3204 9119 BK
Special weather statement, Aug 9, 7:00 PM CDT, 41 minutes before
LAZ009-016-MSZ040-047-100030- WARREN MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA- 700 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 700 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF EAGLE BEND AT 700 PM CDT...MOVING SOUTHEAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN ISSAQUENA AND NORTHWESTERN WARREN COUNTIES... AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3256 9083 3238 9101 3258 9121 3267 9113 TIME...MOT...LOC 0000Z 306DEG 25KT 3258 9110 BK
Special weather statement, Aug 9, 7:09 PM CDT, 32 minutes before
ARZ074-LAZ007>009-100040-
ASHLEY AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
709 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF BEEKMAN TO 5 MILES
NORTHEAST OF OAK GROVE AT 710 PM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN ASHLEY COUNTY...AND NORTHERN WEST CARROLL...
CENTRAL EAST CARROLL AND NORTHERN MOREHOUSE PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3302 9146 3301 9145 3300 9128 3276 9119
3278 9184 3309 9214
TIME...MOT...LOC 0010Z 315DEG 29KT 3301 9196 3290 9130
BKSpecial weather statement, Aug 9, 7:21 PM CDT, 20 minutes before
LAZ016-025-100050-
TENSAS LA-MADISON LA-
721 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MADISON PARISH AT 721 PM CDT...MOVING SOUTHEAST AT 20
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3226 9155 3225 9152 3229 9153 3232 9147
3236 9148 3224 9125 3210 9141 3215 9149
3220 9150 3221 9155 3224 9151 3224 9154
3225 9156
TIME...MOT...LOC 0021Z 304DEG 17KT 3223 9144
BKSpecial weather statement, Aug 9, 7:29 PM CDT, 12 minutes before
LAZ016-MSZ040-047-100100- WARREN MS-ISSAQUENA MS-MADISON LA- 729 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 729 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM APPROACHING VICKSBURG... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF EAGLE BEND AT 729 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL ISSAQUENA AND CENTRAL WARREN COUNTIES...AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3239 9067 3218 9091 3242 9114 3256 9102 TIME...MOT...LOC 0029Z 304DEG 16KT 3244 9099 BK
Special weather statement, Aug 9, 7:32 PM CDT, 9 minutes before
LAZ007-100105- MOREHOUSE LA- 732 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM NEAR BASTROP... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF BASTROP AT 733 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3273 9165 3259 9179 3275 9195 3290 9183 TIME...MOT...LOC 0033Z 305DEG 18KT 3277 9180 BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:09 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 31 min |
| Aug 9, 7:21 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 9, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 66 min |
| Aug 9, 7:32 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Aug 9, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 53 min |
| Aug 9, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 23 min |
| Aug 9, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 44 min |
| Aug 9, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 63 min |
| Aug 9, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 60 min |
| Aug 9, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland, Tensas | 64 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 46 min |
| Aug 9, 9:52 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 53 min |
| Aug 9, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 65 min |
| Aug 9, 10:00 PM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Richland | 3 hr |
| Aug 9, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 49 min |
| Aug 9, 10:21 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 114 min |
| Aug 9, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 49 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 62 min |
| Aug 9, 11:15 PM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Aug 9, 11:27 PM CDT | Special Weather Statement | JAN | West Carroll | 28 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 56 min |
| Aug 10, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 63 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 45 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 56 min |
| Aug 10, 6:22 PM CDT | Flash Flood Warning | JAN | Concordia | 79 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.